Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 11, 2017, 3:51 AM CST. It took effect at Jan 11, 2017, 4:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 3:51 AM CST (09:51 UTC)
- In effect from
- Jan 11, 2017, 4:00 AM CST
- Expired
- Jan 11, 2017, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
234 WHUS73 KGRB 110951 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 351 AM CST WED JAN 11 2017 LMZ521-522-541>543-111600- /O.EXP.KGRB.GL.W.0002.000000T0000Z-170111T1000Z/ /O.NEW.KGRB.SC.Y.0005.170111T1000Z-170111T1600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 351 AM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...GALE WARNING WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WINDS...WEST WINDS TO 30 KNOTS EARLY THIS MORNING WILL DIMINISH TO 10 TO 20 KNOTS BY LATE MORNING. * WAVES...WAVES OF 4 TO 7 FEET ON THE LAKE EARLY THIS MORNING WILL SUBSIDE TO 2 TO 4 FEET BY LATE MORNING. THE BAY OF GREEN BAY IS MOSTLY ICE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:34 AM CST, 17 minutes earlier.
Area forecast discussion, Jan 11, 3:34 AM CST, 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 334 AM CST Wed Jan 11 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 333 AM CST Wed Jan 11 2017 Will be posting a Winter Weather Advisory for the north for today. Coding is below. Discussion for this portion of the forecast will follow a little later. .LONG TERM...Thursday Night Through Tuesday Issued at 333 AM CST Wed Jan 11 2017 Main focus for this period will be the bitterly cold temperatures Thursday night into Friday morning, then a moderation in temperatures this weekend with above normal temperatures expected early next week. In addition, a system will affect the area bringing another round of mixed precipitation. For Thursday night into Friday morning, bitterly cold temperatures are in the forecast with lows in the single digits below zero east and in the teens below zero west. A northwest wind of 5 to 10 mph will produce wind chill readings of 20 below to 30 below zero north and west of the Fox Valley. A wind chill advisory is anticipated for this area late Thursday night and Friday morning. Another cold day is expected on Friday with highs from 5 above to 12 above zero. Minimum temperatures tricky Friday night as a weak upper level disturbance passes to the south of the area. This feature will bring an increase in cloudiness and a chance of light snow mainly south of highway 29. Minimum temperatures across the far north will need to be monitored as they may need to be lowered depending on how thick cloud cover is in this region. A gradual moderation in temperatures is expected this weekend with above normal temperatures expected for the first half of next week. The next weather maker will bring a wintry mix to the region Monday into Tuesday. Some differences noted between the Canadian and ECMWF with the amount of warm air spreading northward into the region. Will also need to contend with pavement temperatures which may be slower to respond due to the expected cold weather late this week. Later shifts will be able to sort out the details. && .AVIATION...for 06Z TAF Issuance Issued at 1025 PM CST Tue Jan 10 2017 Gusty west winds and associated blowing snow will diminish overnight. Lingering MVFR ceilings should erode, with flight conditions briefly returning to VFR at the TAF sites. Another round of snow is expected to develop over parts of central and north central WI early Wednesday morning, and spread southeast across the rest of the forecast area by early afternoon. Conditions should quickly drop to IFR once the steadier snow develops. Improving visibilities will arrive in north central WI in the afternoon, and across the rest of the forecast area in the evening, as the snow tapers off. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 PM CST this afternoon for WIZ005- 010>013-018-019-021-073. && SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......Kieckbusch
Hazardous weather outlook, Jan 10, 11:48 PM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1148 PM CST TUE JAN 10 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1148 PM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HAZARDOUS TRAVEL CONDITIONS WILL PERSIST OVERNIGHT DUE TO THE SNOW AND WINTRY PRECIPITATION THAT FELL TUESDAY...AND THE REFREEZING OF WATER AND SLUSH ON ROADS DUE TO THE RAPID FALL IN TEMPERATURES THAT OCCURRED DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HAZARDOUS TRAVEL IS POSSIBLE AGAIN WEDNESDAY INTO WEDNESDAY EVENING AS ACCUMULATING SNOW RETURNS TO THE REGION. THE MOST SIGNIFICANT ACCUMULATIONS ARE EXPECTED NORTH OF A LINE FROM TOMAHAWK TO ANTIGO TO KEWAUNEE, WHERE 2 TO 4 INCHES OF POWDERY SNOW IS ANTICIPATED. DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING DUE TO THE COMBINATION OF BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS. A WIND CHILL ADVISORY MAY BE NEEDED...ESPECIALLY NORTH AND WEST OF THE FOX VALLEY...FOR WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE ON EXPOSED SKIN WITHIN 20 TO 30 MINUTES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-111200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1148 PM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT WEST GALES WILL GRADUALLY EASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SKOWRONSKI
In the hours before
Local storm report, Jan 10, 9:52 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 PM CST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW HAZELHURST 45.79N 89.71W
01/10/2017 M6.5 INCH ONEIDA WI PUBLIC
FROM SOCIAL MEDIA
&&
BERSCHLocal storm report, Jan 10, 10:39 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1039 PM CST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HEAVY SNOW RHINELANDER 45.63N 89.41W
01/10/2017 M8.3 INCH ONEIDA WI BROADCAST MEDIA
STORM TOTAL.
&&
ECKBERGSpecial weather statement, Jan 10, 11:45 PM CST, 4 hours 6 minutes before
Special Weather Statement National Weather Service Green Bay WI 1145 PM CST Tue Jan 10 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1145 PM CST Tue Jan 10 2017 ...HAZARDOUS TRAVEL CONDITIONS LIKELY TO CONTINUE OVERNIGHT... The rapid fall in temperatures that occurred as colder air swept across the area in the wake of the Tuesday's storm has caused slush and water lingering on roads in east-central Wisconsin to freeze into glare ice. This was causing extremely slippery conditions. Many sidewalks and parking lots in this part of the state are also icy, so walking outdoors may be hazardous as well. Hazardous travel conditions also persisted across central, north- central, and northeast Wisconsin as well. Although winds were rapidly diminishing, the blowing and drifting snow that occurred during the evening greatly hampered clean-up efforts from the storm. Anyone traveling overnight should plan on encountering snow covered or icy roads, and drive with extreme caution. More snow is expected Wednesday. Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:39 AM CST | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 11 hr |
| Jan 11, 4:44 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Waushara, Winnebago | 4 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.